MAUDE Adverse Event Report: EDWARDS LIFESCIENCES, PR SWAN-GANZ CATHETER; CATHETER, FLOW DIRECTED

EDWARDS LIFESCIENCES, PR SWAN-GANZ CATHETER; CATHETER, FLOW DIRECTED
Model Number 111F7P
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The specific occurrence date could not be obtained.The event occurred on june 2024 but the day was unknown.One swan-ganz catheter was received by our product evaluation laboratory for a full examination.As received, the balloon was found to be ruptured next to distal end and the balloon edges appeared not to match at the ruptured region.On the other hand, through lumens were patent without any leakage or occlusion.No other visible damage was observed from catheter body.The reported event was confirmed.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.
 
Event or Problem Description
As reported, after inserting this swan-ganz catheter, while inflating, the doctor felt a drop of air and the balloon was torn.The catheter was removed from the patient's body.The balloon had been inflated with the dedicated syringe that comes in the kit and prior to insertion, the doctor had tested the balloon in a tub of water and the balloon was normal.There was no allegation of patient injury.The device was available for evaluation.As per evaluation results, the balloon was found to be ruptured next to distal end.The balloon edges appeared not to match up at the ruptured region.
 
Additional Manufacturer Narrative
Patient demographics unable to be obtained.The manufacturing records were reviewed for the lot involved and there is no indication of a related nonconformance.All process parameters were met and inspections passed successfully.Based on the available information there is no evidence that supports or confirms the failure mode is associated to a manufacturing/ design defect.The controls to defect the failure mode being evaluated are established in the manufacturing process.As part of the manufacturing process, the manufactured units go through a balloon inflation process.

Brand Name
SWAN-GANZ CATHETER
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer (Section G)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer Contact
samantha eveleigh
1 edwards way
irvine, CA 92614
9492503939
MDR Report Key20045655
Report Number2015691-2024-06366
Device Sequence Number12746105
Product Code DYG
UDI-Device Identifier00690103000276
UDI-Public(01)00690103000276(17)250404(11)230405(10)64935037
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K233824
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/04/2025
Device Model Number111F7P
Device Lot Number64935037
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2024
Supplement Date Received by Manufacturer09/24/2024
Initial Report FDA Received Date08/23/2024
Supplement Report FDA Received Date10/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown